Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2018

Severe Thunderstorm Warning 169, NWS Tulsa, OK

July 5, 2018Haskell County, Latimer County, LeFlore County, Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at Jul 5, 2018, 2:47 PM CDT for Haskell County, Latimer County, LeFlore County, Oklahoma. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 5, 2018, 2:47 PM CDT (19:47 UTC)
Expired
Jul 5, 2018, 3:30 PM CDT
In force
43 min
Issued by
NWS Tulsa, OK
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Haskell County, OK, Latimer County, OK, LeFlore County, OK

The radar

The Western Arkansas radar (KSRX), 56 km from the middle of the area, began a volume at 19:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 7.8 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2018-07-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1135 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2018-07-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 26 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1135 J/kg
Mixed-layer CIN
-46 J/kg
Mixed-layer LCL
1219 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
26 m²/s²
0-3 km storm-relative helicity
11 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

694 
WUUS54 KTSA 051947
SVRTSA
OKC061-077-079-052030-
/O.NEW.KTSA.SV.W.0169.180705T1947Z-180705T2030Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tulsa OK
247 PM CDT THU JUL 5 2018

The National Weather Service in Tulsa has issued a

* Severe Thunderstorm Warning for...
  Southeastern Haskell County in southeastern Oklahoma...
  Northeastern Latimer County in southeastern Oklahoma...
  Northwestern Le Flore County in southeastern Oklahoma...

* Until 330 PM CDT

* At 247 PM CDT, a severe thunderstorm was located 3 miles northeast
  of Mc Curtain, moving southwest at 10 mph.

  HAZARD...60 mph wind gusts and quarter size hail. 

  SOURCE...Radar indicated. 

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees. 

* Locations in or near the path include...
  Keota...                          Mccurtain...
  Mc Curtain...                     Lequire...
  Milton...                         

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3529 9491 3513 9477 3498 9504 3521 9521
TIME...MOT...LOC 1947Z 059DEG 10KT 3519 9494 

HAIL...1.00IN
WIND...60MPH
 
$$

Lacy
1 follow-up statement
121 
WWUS54 KTSA 052004
SVSTSA

Severe Weather Statement
National Weather Service Tulsa OK
304 PM CDT THU JUL 5 2018

OKC061-077-079-052030-
/O.CON.KTSA.SV.W.0169.000000T0000Z-180705T2030Z/
Haskell OK-Latimer OK-Le Flore OK-
304 PM CDT THU JUL 5 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM CDT
FOR SOUTHEASTERN HASKELL...NORTHEASTERN LATIMER AND NORTHWESTERN LE
FLORE COUNTIES...

At 304 PM CDT, a severe thunderstorm was located over Mc Curtain,
moving southwest at 10 mph.

HAZARD...60 mph wind gusts and penny size hail. 

SOURCE...Radar indicated. 

IMPACT...Expect damage to roofs, siding, and trees. 

Locations in or near the path include...
Keota...                          Mccurtain...
Mc Curtain...                     Lequire...
Milton...                         

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3529 9491 3513 9477 3498 9504 3521 9521
TIME...MOT...LOC 2004Z 055DEG 9KT 3516 9497 

HAIL...0.75IN
WIND...60MPH
 
$$

Lacy

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 5, 2:28 PM CDT, 19 minutes earlier.

Area forecast discussion, Jul 5, 2:28 PM CDT, 19 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
228 PM CDT Thu Jul 5 2018

.DISCUSSION...
Scattered showers/thunderstorms continue this afternoon across
SE OK and west-central Arkansas in association with westward
moving upper wave in combination with moist/unstable air-mass.
Gusty winds in the 40 to 50 mph range will be possible in the
stronger cells. Thunderstorm activity will likely begin to
dissipate by early evening with loss of surface heating. Otherwise,
hot and humid conditions will continue for the remainder of the
afternoon with heat indices in the 100-105 degree range.

Hot/humid weather will persist on Friday ahead of frontal boundary,
which will move through during the day. Scattered showers and
thunderstorms will again be possible, especially across southeast
Oklahoma in the deeper moisture. Finally some relief from the
heat and humidity expected for the weekend with drier air moving
into the region behind the front Saturday into Sunday.

Upper high begins to build back over the central plains into the
early part of the work week. Precipitation chances will begin to
return, especially across southeast Oklahoma, as a series of weak
upper waves move westward around southerly periphery of upper
ridge. High temperatures will remain around normal for the remainder
of the extended periods.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   76  94  71  92 /  10  20  10   0
FSM   76  93  73  92 /  20  30  20  10
MLC   73  94  72  90 /  20  30  20  10
BVO   72  92  66  90 /  10  20  10   0
FYV   71  90  62  86 /  20  30  10  10
BYV   72  92  64  86 /  20  30  10  10
MKO   75  93  72  91 /  20  30  10   0
MIO   74  93  66  89 /  10  20  10   0
F10   74  94  72  89 /  20  30  10   0
HHW   75  95  73  92 /  20  30  20  20

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...None.
AR...None.
&&

LONG TERM....12
Hazardous weather outlook, Jul 5, 12:52 PM CDT, 1 hour 55 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
1252 PM CDT Thu Jul 5 2018

ARZ001-002-010-011-019-020-029-OKZ049-053>076-061015-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
1252 PM CDT Thu Jul 5 2018

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...This Afternoon and Tonight.

THUNDERSTORMS WITH DANGEROUS LIGHTNING.
	RISK...Elevated.
	AREA...Southeast Oklahoma and Northwest Arkansas.
	ONSET...Ongoing.

DANGEROUS HEAT.
	RISK...Limited.
	AREA...Eastern Oklahoma and West Central Arkansas.
	ONSET...Ongoing.

DISCUSSION...
Scattered thunderstorms have developed this afternoon, primarily
across southeast Oklahoma into western Arkansas.  The strongest
storms will be capable of producing a brief period of gusty winds.
Storm coverage is expected to diminish after sunset.
Outside of thunderstorm influence, heat index values
will rise into the 100 to 105 degree range across much of
eastern Oklahoma and west central Arkansas.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Spotter Activation Not Expected.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
FRIDAY...Thunderstorm Potential.
SATURDAY and SUNDAY...No Hazards.
MONDAY through WEDNESDAY...Thunderstorm Potential.

EXTENDED DISCUSSION...
A weak cold front will move into the area on Friday bringing
a chance of thunderstorms.  Drier and slightly cooler conditions
will follow the front over the weekend.  Thunderstorm chances
return early next week as a more humid airmass spreads back
across the region.

weather.gov/tulsa contains additional information.

In the hours before

Special weather statement, Jul 5, 2:21 PM CDT, 26 minutes before
Special Weather Statement
National Weather Service Tulsa OK
221 PM CDT THU JUL 5 2018

ARZ019-OKZ069-072-051945-
Crawford AR-Adair OK-Sequoyah OK-
221 PM CDT THU JUL 5 2018

...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL CRAWFORD...
NORTHEASTERN SEQUOYAH AND SOUTHEASTERN ADAIR COUNTIES UNTIL 245 PM
CDT...

At 220 PM CDT, a strong thunderstorm was located over Short, moving
west at 15 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations in or near the path include...
Brushy...                         Short...
Uniontown...

This includes Interstate 40 in Oklahoma between mile markers 309 and
312.

LAT...LON 3569 9443 3549 9438 3541 9475 3567 9479
TIME...MOT...LOC 1920Z 082DEG 13KT 3557 9452

Lacy
Special weather statement, Jul 5, 2:42 PM CDT, 5 minutes before
Special Weather Statement
National Weather Service Tulsa OK
242 PM CDT THU JUL 5 2018

ARZ020-029-052015-
Sebastian AR-Franklin AR-
242 PM CDT THU JUL 5 2018

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN FRANKLIN AND CENTRAL
SEBASTIAN COUNTIES UNTIL 315 PM CDT...

At 242 PM CDT, a strong thunderstorm was located over Bloomer, moving
southwest at 20 mph.

Dime size hail and wind gusts of 50 to 55 mph will be possible with
this storm.

Locations in or near the path include...
Fort Smith...                     Charleston...
Greenwood...                      Barling...
Lavaca...                         Hackett...
Huntington...                     Bonanza...
Midland...                        Bloomer...
Excelsior...                      Burnville...
Fort Chaffee...                   Jenny Lind...
Central City...                   Arkola...
Witcherville...                   Dayton...
Rye Hill...                       Ursula...

This includes Interstate 540 between mile markers 13 and 14.

LAT...LON 3505 9433 3522 9444 3530 9444 3536 9427
      3535 9424 3536 9420 3538 9420 3538 9414
      3540 9413 3540 9412 3524 9402
TIME...MOT...LOC 1942Z 061DEG 17KT 3529 9416

Lacy

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 5, 2:21 PM CDTSpecial Weather StatementTSASequoyah24 min
Jul 5, 3:19 PM CDTSevere Thunderstorm WarningTSAHaskell, Latimer19 min
Jul 5, 3:46 PM CDTSpecial Weather StatementTSALeFlore29 min
Jul 5, 3:52 PM CDTSpecial Weather StatementTSAPittsburg38 min
Jul 5, 4:14 PM CDTSpecial Weather StatementTSALeFlore31 min
Jul 5, 4:16 PM CDTSpecial Weather StatementTSAPittsburg29 min
Jul 5, 4:32 PM CDTSpecial Weather StatementTSAPushmataha43 min
Jul 5, 4:45 PM CDTSpecial Weather StatementTSAOkmulgee30 min
Jul 5, 5:00 PM CDTSpecial Weather StatementTSAMuskogee30 min
Jul 5, 5:12 PM CDTSpecial Weather StatementTSAPushmataha33 min
Jul 5, 6:11 PM CDTSpecial Weather StatementTSAOkmulgee34 min
Jul 5, 6:35 PM CDTSpecial Weather StatementTSAAdair25 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2018Every severe thunderstorm warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.